Alert archive / New Jersey / Special Marine Warnings in 2012
Special Marine Warning 103, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 10, 2012, 10:19 AM EDT. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 10:19 AM EDT (14:19 UTC)
- Expired
- Aug 10, 2012, 11:45 AM EDT
- In force
- 86 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Dover AFB radar (KDOX), 37 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 2.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
992
WHUS51 KPHI 101419
SMWPHI
ANZ431-453>455-470-101545-
/O.NEW.KPHI.MA.W.0103.120810T1419Z-120810T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1019 AM EDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE DELAWARE BAY SOUTH OF A LINE BETWEEN EAST POINT NJ AND
SLAUGHTER BEACH DE...
THE ATLANTIC COASTAL WATERS BETWEEN GREAT EGG INLET NJ AND FENWICK
ISLAND DE OUT TO 20 NM...
THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
ISLAND DE OUT 20 TO 40 NM...
INCLUDING BETHANY BEACH...CAPE HENLOPEN...INDIAN RIVER INLET
BRIDGE...OVERFALLS SHOAL...REHOBOTH BEACH...BUOY 2MS...BUOY 4FB AND
FIVE FATHOMS BUOY...
* UNTIL 1145 AM EDT
* AT 1016 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
FROM 10 MILES WEST OF CAPE HENLOPEN TO 25 NM WEST OF BETHANY
BEACH...MOVING EAST AT 30 KNOTS.
* THESE STRONG THUNDERSTORMS WILL BE NEAR
CAPE HENLOPEN AT 1030 AM EDT...
REHOBOTH BEACH AT 1040 AM EDT...
INDIAN RIVER INLET BRIDGE AT 1050 AM EDT...
BETHANY BEACH AT 1100 AM EDT...
FIVE FATHOMS BUOY AT 1140 AM EDT...
BUOY 4FB AT 1140 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
FREQUENT LIGHTNING IS OCCURRING WITH THE STORMS. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 3846 7505 3858 7506 3855 7510 3858 7515
3854 7520 3856 7523 3858 7519 3859 7529
3861 7513 3866 7519 3865 7514 3872 7518
3871 7508 3879 7509 3879 7525 3881 7520
3887 7524 3890 7428 3831 7459
TIME...MOT...LOC 1418Z 267DEG 20KT 3879 7516 3845 7537
$$
MPDWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 10, 9:47 AM EDT, 32 minutes earlier.
Area forecast discussion, Aug 10, 9:47 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
947 AM EDT FRI AUG 10 2012
.SYNOPSIS...
LOW PRESSURE WILL TRACK FROM THE UPPER OHIO VALLEY AND EASTERN
GREAT LAKES TODAY INTO TONIGHT, THEN SLOWLY ACROSS SOUTHEASTERN
CANADA SATURDAY INTO SUNDAY. AN ASSOCIATED COLD FRONT WILL SLIDE
ACROSS OUR AREA SATURDAY, THEN A WEAK HIGH PRESSURE SYSTEM BUILDS
IN FOR SUNDAY AND MONDAY. A WEAK LOW IS FORECAST TO TRACK ACROSS
THE NORTHERN MID ATLANTIC REGION TUESDAY INTO WEDNESDAY, WITH A
SECONDARY COLD FRONT PUSHING THROUGH LATER WEDNESDAY. HIGH
PRESSURE THEN BUILDS IN FOR THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH THE REGION AND WILL
CONTINUE TO PUSH EASTWARD OVER THE NEXT SEVERAL HOURS. THE STORMS
ARE NOT PRODUCING MUCH IN THE WAY OF WIND OR HAIL AT THIS TIME BUT
HEAVY RAIN AND A GOOD AMOUNT OF LIGHTNING HAS BEEN REPORTED AND
WILL CONTINUE TO IMPACT THE AREA AS THE STORMS MOVE TO THE EAST.
WHILE IT IS NOT EXPECTED TO BECOME EXCEPTIONALLY UNSTABLE THIS
AFTERNOON, IMPULSES IN THE SOUTHWESTERLY MID LEVEL FLOW SHOULD
HELP TO TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THE
AFTERNOON HOURS. AS THE GRADIENT TIGHTENS A BIT AT THE SURFACE AND
ALOFT AND AS THE WIND PROFILE BEGINS TO VEER FROM EAST OF SOUTH AT
THE SURFACE TO SOUTHWEST ALOFT, THE POTENTIAL FOR SEVERE
THUNDERSTORMS AND HEAVY RAIN SHOULD INCREASE. THE STORM PREDICTION
CENTER HAS MAINTAINED OUR ENTIRE REGION UNDER THEIR SLIGHT RISK
FOR SEVERE WEATHER DESIGNATION FOR TODAY.
PRECIPITABLE WATER VALUES ARE FORECAST TO INCREASE TO AROUND 2
INCHES FOR THIS AFTERNOON. WHILE SOME HEAVY RAINFALL IS POSSIBLE,
THE THREAT FOR FLASH FLOODING IS NOT WIDESPREAD ENOUGH TO WARRANT
A FLASH FLOOD WATCH. MOST OF OUR FLASH FLOOD GUIDANCE REMAINS
RATHER HIGH. FOR EXAMPLE, THE 3-HOUR FLASH FLOOD GUIDANCE IS ABOVE
3 INCHES IN MUCH OF OUR REGION. THERE ARE SOME SPOTS THAT ARE
LOWER THAN 3 INCHES, MAINLY IN FAR NORTHERN NEW JERSEY.
WITH A FAIR AMOUNT OF CLOUD COVER, TODAY'S HIGH TEMPERATURES
SHOULD BE MAINLY IN THE 70S FROM INTESTATE 78 NORTHWARD AND IN THE
80S TO THE SOUTH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
THE MID LEVEL LOW IS FORECAST TO MOVE FROM AROUND DETROIT THIS
EVENING TO THE VICINITY OF LOWER LAKE HURON LATE TONIGHT. THE
SURFACE LOW SHOULD LIFT FROM NEAR LAKE ERIE TO THAT SAME LOCATION.
THE SURFACE LOW IS EXPECTED TO PULL A FRONT BOUNDARY INTO OUR
REGION FROM THE WEST LATE TONIGHT.
THE MAIN BAND OF MOISTURE AND PRECIPITATION SHOULD PUSH OF THE
COAST TONIGHT, LEAVING CLOUDS AND LINGERING SHOWERS AND ISOLATED
THUNDER IN OUR REGION. AS THE NIGHT PROGRESSES, THE THREAT FOR
HEAVY RAIN WILL LIKELY DIMINISH AS SOME DRYING TRIES TO WORK ITS
WAY INTO OUR REGION FROM THE WEST.
WITH THE CLOUD COVER, IT WILL LIKELY BE ANOTHER WARM NIGHT. LOW
TEMPERATURES ARE FORECAST TO RANGE MAINLY FROM THE UPPER 60S TO
THE MIDDLE 70S.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THIS TIME FRAME STARTS A BIT ACTIVE, THEN EASES BACK WITH A FEW
WEAKER SYSTEMS MOVING FROM WEST TO EAST. THE OVERALL SYNOPTIC
SETUP IS COMPRISED OF A CLOSED LOW THAT WILL BE TRACKING ACROSS
SOUTHEASTERN CANADA SATURDAY AND SUNDAY. THIS SYSTEM THOUGH MAY BE
SLOW TO MOVE NORTHEASTWARD ESPECIALLY DEPENDING ON HOW CLOSED OFF
IT BECOMES. THE PATTERN THEN LOOKS TO TRANSITION TO MORE ZONAL
/SOME TROUGHING HOLDING ON THOUGH FROM THE GREAT LAKES INTO THE
NORTHEAST/ WITH WEAK HIGH PRESSURE BUILDING FROM THE UPPER OHIO
VALLEY TO THE MID ATLANTIC. A MORE PRONOUNCED SHORT WAVE MAY ALLOW
FOR A WEAK SURFACE LOW TO SLIDE ACROSS THE MID ATLANTIC REGION
TUESDAY, WITH A SECONDARY COLD FRONT MOVING THROUGH LATER
WEDNESDAY. HIGH PRESSURE SHOULD THEN BUILD IN FOR THURSDAY.
FOR SATURDAY, THE CLOSED LOW ALLOWS THE SURFACE LOW TO BE
CAPTURED NEAR THE EASTERN GREAT LAKES REGION WITH THE ASSOCIATED
COLD OR OCCLUDED FRONT SHIFTING OFF THE COAST WITH TIME. THIS WILL
BRING AN END TO THE SHOWERS AND THUNDERSTORMS DURING THE COURSE OF
THE DAY WITH THE MORNING BEING THE MOST ACTIVE. AT LEAST SOME OF
THE MODEL GUIDANCE SUGGEST THAT THE FRONT SLOWS AS IT NEARS THE
COAST, THEREFORE WE SLOWED THE DECREASE IN THE POPS SOME FROM WEST
TO EAST. THIS APPEARS TO BE DUE TO THE CLOSED LOW WRAPPING UP A
DECENT AMOUNT AND TYPICALLY CLOSED MID LEVEL FEATURES TEND TO LIFT
OUT ON THE SLOWER SIDE. DESPITE A DECENT AMOUNT OF SHEAR OCCURRING
AHEAD OF THE FRONT, ONGOING CONVECTION AND ALSO THE PROSPECTS OF
LOW CLOUDS SHOULD LIMIT THE INSTABILITY. WHILE SOME LOCALIZED
GUSTY WINDS MAY BE POSSIBLE, THE STRONG/SEVERE THREAT SHOULD BE
MINIMIZED DUE TO AN ABUNDANCE OF CLOUDS IN THE MORNING. A DRY SLOT
SHOULD BE WORKING INTO THE AREA DURING THE AFTERNOON, WHICH SHOULD
FAVOR A DWINDLING TREND TO THE SHOWERS. DESPITE THE CYCLONIC FLOW
PERSISTING THROUGH THE NIGHT, THE LACK OF APPRECIABLE LIFT SHOULD
KEEP ANY SHOWER THREAT RATHER LOW. IT SHOULD BE TURNING LESS HUMID
DURING THE COURSE OF THE AFTERNOON AND AT NIGHT FROM WEST TO EAST.
FOR SUNDAY AND MONDAY, THE AFOREMENTIONED CLOSED LOW GRADUALLY
LIFTS AWAY FROM OUR AREA WITH A TROUGH AXIS SLIDING ACROSS SUNDAY.
THIS KEEPS OUR AREA AT LEAST FOR SUNDAY WITHIN A CYCLONIC FLOW
ALOFT WHILE HIGH PRESSURE AT THE SURFACE BUILDS IN. THE MAIN COLD
POOL ALOFT LOOKS TO DRIFT FAR ENOUGH NORTH TO KEEP ANY SHOWERS
REMOVED FROM OUR REGION, ALTHOUGH THERE COULD BE ADDITIONAL
CUMULUS DEVELOPMENT DURING PEAK HEATING. AS SOME MIXING OCCURS
ALONG WITH AN AIR MASS CHANGE, DEW POINTS SHOULD BE LOWER TO
PROVIDE A MORE PLEASANT DAY. DESPITE THE MID LEVEL FLOW TURNING
MORE ZONAL LATE SUNDAY AND MONDAY, SOME GUIDANCE HINTS AT A SHORT
WAVE TRACKING SOUTHEASTWARD FROM THE MIDWEST. SOME CONVECTION MAY
BE TIED TO THIS AS SOME WAA AND MOISTURE ADVECTION OCCURS AHEAD OF
IT. FOR NOW, OPTED TO KEEP MONDAY DAY DRY AND CONTINUE SLIGHT CHC
POPS AT NIGHT.
FOR TUESDAY AND WEDNESDAY, WHILE THE FLOW TRIES TO MAINTAIN A
MORE ZONAL ORIENTATION IT APPEARS THAT THERE WILL BE SOME SHORT
WAVES EMBEDDED WITHIN THIS FLOW. THIS MAY TEAM UP OR ENHANCE SOME
WAA AHEAD OF IT WITH POSSIBLE SCATTERED CONVECTION AS A RESULT.
SOME OF THE GUIDANCE TENDS TO AMPLIFY AT LEAST ONE SHORT WAVE
DURING THIS TIME FRAME, WHICH MAY ALLOW FOR A WEAK SURFACE LOW TO
TRACK ACROSS THE MID ATLANTIC REGION. THIS MAY RESULT IN A
SOMEWHAT MORE ORGANIZED SHOWER/THUNDER POTENTIAL ESPECIALLY ON
TUESDAY. AS OF NOW, WE DID NOT MAKE MUCH IN THE WAY OF CHANGES AS
TIMING OF ANY SHORT WAVE IS A BIT MORE UNCERTAIN. THE NORTHERN
STREAM FLOW LOOKS TO DOMINATE THEREFORE A SECONDARY COLD FRONT MAY
MOVE THROUGH LATER WEDNESDAY, ALTHOUGH THIS COULD BE ACCOMPANIED
BY LITTLE OR NO CONVECTION.
FOR THURSDAY, IF THE TIMING HOLDS AS OF NOW IT APPEARS THAT A
NARROW RIDGE SLIDES ACROSS THE REGION ALLOWING A SURFACE HIGH TO
BUILD IN. THIS WOULD RESULT IN LITTLE TO NO AFFECTS ON OUR
SENSIBLE WEATHER, THEREFORE ATTM WE MAINTAINED A DRY FORECAST WITH
LITTLE CHANGES MADE TO THE TEMPERATURES.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
SHOWERS AND THUNDERSTORMS ARE PUSHING EASTWARD THROUGH THE AREA
WITH HEAVY RAIN FALLING AT THE TERMINALS. AS THUNDERSTORMS MOVE
THROUGH THE TERMINALS, THE WINDS WILL BECOME GUSTY TO AROUND
20-25KT OUT OF THE WEST BEFORE EVENTUALLY SUBSIDING AND BECOMING
SOUTHERLY ONCE AGAIN. THE SHOWERS AND SCATTERED THUNDERSTORMS
SHOULD PRODUCE MAINLY MVFR CONDITIONS. A SLIGHT IMPROVEMENT IN
CEILING AND VISIBILITY VALUES IS POSSIBLE IN THE AFTERNOON.
HOWEVER, ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE
LIKELY, AND THEY ARE EXPECTED TO REDUCE CONDITIONS INTO THE MVFR
AND PERHAPS THE IFR RANGE AT TIMES. ALL IN ALL, IT WILL BE A
CHALLENGING DAY FOR AVIATION IN OUR REGION.
FOR THE DAYLIGHT HOURS, THE SURFACE WIND SHOULD FAVOR THE SOUTH
TO SOUTHEAST WITH SPEEDS OF 6 TO 10 KNOTS.
WHILE THE HEAVIEST OF THE PRECIPITATION IS FORECAST TO MOVE TO
OUR EAST TONIGHT, LINGERING SHOWERS, LOW CLOUDS AND FOG ARE
POSSIBLE IN THE LIGHT SOUTHWESTERLY FLOW.
OUTLOOK...
SATURDAY...SHOWERS AND SOME THUNDERSTORMS WILL CONTINUE AT LEAST
DURING THE MORNING, BUT TEND TO TAPER OFF FROM WEST TO EAST AS A
COLD FRONT SHIFTS EASTWARD. A FEW MORE SHOWERS OR A THUNDERSTORM
HOWEVER CANNOT BE RULED DURING THE REST OF THE DAY. SUB-VFR WILL
GIVE WAY TO SOME IMPROVING CONDITIONS DURING THE COURSE OF THE
DAY. A MORE NOTED IMPROVEMENT SHOULD OCCUR BY MID AFTERNOON AND AT
NIGHT.
SUNDAY THROUGH TUESDAY...VFR, ALTHOUGH A FEW SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY.
&&
.MARINE...
A SOUTHERLY FLOW WILL PERSIST THROUGH TODAY. THE FLOW SHOULD VEER
A BIT TO THE SOUTHWEST FOR TONIGHT. SPEEDS ARE FORECAST TO BE
MAINLY IN THE 10 TO 20 KNOT RANGE. HOWEVER, ISOLATED GUSTS NEAR 25
KNOTS ARE POSSIBLE FROM LATE TODAY INTO TONIGHT. WITH THE
SOUTHERLY FLOW, WAVE HEIGHTS ON OUR OCEAN WATERS ARE FORECAST TO
BUILD FROM 2 TO 3 FEET THIS MORNING TO 3 TO 5 FEET FOR TONIGHT. AS
A RESULT, WE WILL START A SMALL CRAFT ADVISORY FOR OUR OCEAN
WATERS AT 600 PM.
OUTLOOK...
THE CLOSED LOW WILL GRADUALLY TRACK UP ACROSS SOUTHEASTERN CANADA
SATURDAY INTO SUNDAY. THE ASSOCIATED COLD FRONT WILL SLIDE ACROSS
OUR AREA SATURDAY, HOWEVER THE WIND SHIFT TO THE WEST LOOKS TO LAG
FOR AWHILE GIVEN THE TRACK OF THE CLOSED LOW AND PARENT SURFACE
LOW. THE LOW-LEVEL JET OF NEARLY 30 KNOTS IS FORECAST TO BE MAINLY
EAST OF OUR AREA SATURDAY, HOWEVER SOME GUSTS TO NEAR 25 KNOTS MAY
BE POSSIBLE FOR A TIME. THE SOUTHERLY FLOW IS EXPECTED TO MAINTAIN
HIGHER SEAS ON THE OCEAN, THEREFORE WE WILL CARRY A SMALL CRAFT
ADVISORY THROUGH 22Z SATURDAY FOR NOW. WE HELD OFF ON DELAWARE BAY
AS THERE IS SOME QUESTION REGARDING IF WE CAN ATTAIN ADVISORY
LEVEL WINDS HERE SATURDAY. THE SEAS ARE EXPECTED TO SUBSIDE LATER
SATURDAY AND SUNDAY. SHOWERS AND SOME THUNDERSTORMS SATURDAY WILL
BE DIMINISHING AS THE COLD FRONT SHIFTS TO THE EAST. THERE IS A
CHC FOR LOCALLY GUSTY WINDS IN ANY MORE ROBUST STORMS SATURDAY
AHEAD OF THE SURFACE FRONT.
WEAK HIGH PRESSURE BUILDS IN SUNDAY AND MONDAY, THEN A WEAK
SURFACE LOW MAY TRACK NEAR THE MID ATLANTIC REGION TUESDAY WITH
THE POTENTIAL FOR SOME SHOWERS AND THUNDERSTORMS. THE SOUTHWEST
FLOW AHEAD OF THIS FEATURE MAY INCREASE SOME BUT AS OF NOW IT IS
ANTICIPATED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT
SATURDAY FOR ANZ450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...IOVINO/MEOLA
SHORT TERM...IOVINO
LONG TERM...GORSE
AVIATION...GORSE/IOVINO/MEOLA
MARINE...GORSE/IOVINOHazardous weather outlook, Aug 10, 5:50 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 550 AM EDT FRI AUG 10 2012 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-111000- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 550 AM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS. SOME OF THE STORMS COULD PRODUCE LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAIN IS POSSIBLE WHICH COULD RESULT IN AREAS OF POOR DRAINAGE AND ROADWAY FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND SOME THUNDERSTORMS LINGERING FOR A TIME SATURDAY MAY STILL PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-111000- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 550 AM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS. SOME OF THE STORMS COULD PRODUCE LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAIN IS POSSIBLE WHICH COULD RESULT IN AREAS OF POOR DRAINAGE AND ROADWAY FLOODING. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND SOME THUNDERSTORMS LINGERING FOR A TIME SATURDAY MAY STILL PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-111000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 550 AM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS. SOME OF THE STORMS COULD PRODUCE LOCALLY STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOME THUNDERSTORMS LINGERING FOR A TIME SATURDAY MAY STILL PRODUCE LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 6:59 AM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 659 AM EDT FRI AUG 10 2012 DEZ001-MDZ008-012-015-019-020-PAZ054-055-060>062-067>071-101230- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN... CENTREVILLE...EASTON...DENTON...JIM THORPE...STROUDSBURG... READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...NORRISTOWN... DOYLESTOWN...MEDIA...PHILADELPHIA 659 AM EDT FRI AUG 10 2012 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN... SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE INTO EASTERN PENNSYLVANIA, NORTHEASTERN MARYLAND AND NORTHERN DELAWARE FROM THE SOUTHWEST AND WEST THIS MORNING. HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND FLOODING IN AREAS OF POOR DRAINAGE. DO NOT DRIVE THROUGH FLOOD WATERS, THE WATER MAY BE DEEPER THAN YOU THINK IT IS. THE HEAVY RAIN WILL ALSO CAUSE REDUCED VISIBILITY. IF YOU WILL BE DRIVING THIS MORNING, BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND LIGHTNING. IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE. IOVINO
Special weather statement, Aug 10, 8:41 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 AM EDT FRI AUG 10 2012
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>009-016>018-021-PAZ055-
061-062-067>071-101415-
BUCKS PA-CAMDEN NJ-CAROLINE MD-CECIL MD-CHESTER PA-CUMBERLAND NJ-
DELAWARE PA-GLOUCESTER NJ-HUNTERDON NJ-INLAND SUSSEX DE-KENT DE-
KENT MD-LEHIGH PA-MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-
NORTHAMPTON PA-PHILADELPHIA PA-QUEEN ANNE'S MD-SALEM NJ-SUSSEX NJ-
TALBOT MD-WARREN NJ-
841 AM EDT FRI AUG 10 2012
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND LOCALIZED WIND
GUSTS...
AT 836 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES WEST
OF NEWTON TO 50 MILES SOUTHWEST OF GEORGETOWN...MOVING NORTHEAST AT
30 MPH. THE THUNDERSTORMS WILL BE NEAR TRAPPE AND CORDOVA AROUND
845 AM...CARNEYS POINT AND WERRY LAKE AROUND 900 AM...
ERWINNA AND COLLINGDALE AROUND 915 AM...KENSINGTON AND NEWTON AROUND
930 AM...AND GLASSBORO AND WISSINOMING AROUND 945 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. DO NOT DRIVE
THROUGH FLOOD WATERS, THE WATER MAY BE DEEPER THAN YOU THINK IT IS.
THE HEAVY RAIN WILL ALSO CAUSE REDUCED VISIBILITY. IF YOU WILL BE
DRIVING THIS MORNING, BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR
VEHICLE AND THE ONE AHEAD OF YOU.
THE STRONGEST STORMS WILL GENERATE WIND GUSTS TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3868 7576 3867 7594 3857 7603 3864 7616
3866 7616 4116 7531 4125 7513 4115 7514
4109 7502 4136 7469 4129 7455 4000 7506
3990 7502 3953 7519 3938 7543 3948 7558
3904 7536 3855 7552 3846 7569
MPDSpecial weather statement, Aug 10, 8:43 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
843 AM EDT FRI AUG 10 2012
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>009-016>018-021-PAZ055-
061-062-067>071-101415-
BUCKS PA-CAMDEN NJ-CAROLINE MD-CECIL MD-CHESTER PA-CUMBERLAND NJ-
DELAWARE PA-GLOUCESTER NJ-HUNTERDON NJ-INLAND SUSSEX DE-KENT DE-
KENT MD-LEHIGH PA-MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-
NORTHAMPTON PA-PHILADELPHIA PA-QUEEN ANNE'S MD-SALEM NJ-SUSSEX NJ-
TALBOT MD-WARREN NJ-
843 AM EDT FRI AUG 10 2012
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND LOCALIZED WIND
GUSTS...
AT 836 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES WEST
OF NEWTON TO 50 MILES SOUTHWEST OF GEORGETOWN...MOVING NORTHEAST AT
30 MPH. OTHER WIDELY SCATTERED STORMS WERE DEVELOPING AHEAD OF THE
LINE.
THE MAIN LINE OF SHOWERS AND THUNDERSTORMS WILL BE NEAR TRAPPE AND
CORDOVA AROUND 845 AM...CARNEYS POINT AND WERRY LAKE AROUND 900
AM...ERWINNA AND COLLINGDALE AROUND 915 AM...KENSINGTON AND NEWTON
AROUND 930 AM...AND GLASSBORO AND WISSINOMING AROUND 945 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. DO NOT DRIVE
THROUGH FLOOD WATERS, THE WATER MAY BE DEEPER THAN YOU THINK IT IS.
THE HEAVY RAIN WILL ALSO CAUSE REDUCED VISIBILITY. IF YOU WILL BE
DRIVING THIS MORNING, BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR
VEHICLE AND THE ONE AHEAD OF YOU.
THE STRONGEST STORMS WILL GENERATE WIND GUSTS TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3868 7576 3867 7594 3857 7603 3864 7616
3866 7616 4116 7531 4125 7513 4115 7514
4109 7502 4136 7469 4129 7455 4000 7506
3990 7502 3953 7519 3938 7543 3948 7558
3904 7536 3855 7552 3846 7569
MPDSpecial weather statement, Aug 10, 10:05 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1005 AM EDT FRI AUG 10 2012
DEZ001>004-NJZ001-007>010-012>027-PAZ055-062-067>071-101600-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CHESTER PA-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
CUMBERLAND NJ-DELAWARE PA-DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-
GLOUCESTER NJ-HUNTERDON NJ-INLAND SUSSEX DE-KENT DE-MERCER NJ-
MIDDLESEX NJ-MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-
NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-WARREN NJ-
WESTERN MONMOUTH NJ-
1005 AM EDT FRI AUG 10 2012
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND LOCALIZED WIND
GUSTS...
AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS NEAR AND ALONG A LINE EXTENDING FROM 10
MILES NORTH OF NEWTON TO 20 MILES SOUTHWEST OF GEORGETOWN...MOVING
EAST AT 25 MPH. OTHER SCATTERED THUNDERSTORMS HAD BROKEN OUT AHEAD
OF THE LINE.
THE MAIN LINE WILL BE NEAR WOODLYNNE AND BRIDGETON AROUND 1000
AM...SUSSEX AND WISSINOMING AROUND 1015 AM...VERNON VALLEY AND
VOORHEES AROUND 1030 AM...MONMOUTH JUNCTION AND SOUTH BRUNSWICK
AROUND 1045 AM...AND WINDSOR AND SOUTH BETHANY AROUND 1100 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THE STRONGEST
STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3975 7409 3893 7495 3893 7496 3916 7490
3949 7557 3948 7558 3880 7508 3846 7504
3846 7569 3944 7577 4115 7510 4129 7483
4123 7443 4105 7449 4090 7427 4061 7443
4042 7401 4048 7400 4047 7398 4044 7397
MPDThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:51 PM EDT | Special Weather Statement | PHI | Sussex | 54 min |
| Aug 10, 4:00 AM EDT | Small Craft Advisory | PHI | 50 hr | |
| Aug 10, 8:41 AM EDT | Special Weather Statement | PHI | Gloucester, Hunterdon, Salem, Sussex, Warren | 94 min |
| Aug 10, 8:43 AM EDT | Special Weather Statement | PHI | Gloucester, Hunterdon, Salem, Sussex, Warren | 92 min |
| Aug 10, 9:08 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Cumberland, Gloucester, Hunterdon, Mercer and 5 more | 3 hr |
| Aug 10, 10:05 AM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 115 min |
| Aug 10, 10:33 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 8 more | 4 hr |
| Aug 10, 10:51 AM EDT | Special Marine Warning | PHI | 84 min | |
| Aug 10, 10:58 AM EDT | Special Marine Warning | PHI | 62 min | |
| Aug 10, 11:41 AM EDT | Special Marine Warning | PHI | 2 hr | |
| Aug 10, 12:10 PM EDT | Special Weather Statement | PHI | Burlington, Hunterdon, Mercer, Middlesex, Monmouth, Morris and 2 more | 80 min |
| Aug 9, 8:24 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 66 min |
| Aug 9, 9:24 PM EDT | Special Weather Statement | PHI | Monroe | 96 min |
| Aug 9, 10:05 PM EDT | Special Weather Statement | PHI | Berks | 55 min |
| Aug 9, 10:09 PM EDT | Areal Flood Advisory | PHI | Monroe | 98 min |
| Aug 9, 10:25 PM EDT | Flash Flood Warning | PHI | Monroe | 83 min |
| Aug 10, 7:40 AM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Chester, Lehigh, Monroe, Montgomery and 1 more | 3 hr |
| Aug 10, 8:55 AM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 65 min |
| Aug 10, 10:14 AM EDT | Severe Thunderstorm Warning | PHI | Sussex | 61 min |
Nearby
Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.